Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 263, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 16, 2006, 12:32 AM CDT for McPherson County, Reno County, Rice County, Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2006, 12:32 AM CDT (05:32 UTC)
- Expired
- Sep 16, 2006, 1:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties McPherson County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 67 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 12:41 AM CDT | HAIL 0.88 | 6 W Hutchinson, KS | OCCURRED NEAR THE INTERSECTION OF K96 AND HERRON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 9:37 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2048 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 160533
SVRICT
KSC113-155-159-160630-
/O.NEW.KICT.SV.W.0263.060916T0532Z-060916T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1232 AM CDT SAT SEP 16 2006
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS.
SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS.
* UNTIL 130 AM CDT.
* AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR PARTRIDGE...OR 13 MILES WEST OF HUTCHINSON...AND
MOVING NORTHEAST AT 35 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BUHLER...HUTCHINSON...INMAN...NICKERSON...PARTRIDGE...PRETTY
PRAIRIE...SOUTH HUTCHINSON...WILLOWBROOK...HUTCHINSON AIRPORT...
YODER.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH IS ALSO IN EFFECT FOR RENO AND RICE COUNTIES. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3817 9828 3772 9803 3797 9770 3818 9770
3834 9782
$$
SCHRECK4 follow-up statements
000
WWUS53 KICT 160544
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1243 AM CDT SAT SEP 16 2006
KSC113-155-159-160630-
/O.CON.KICT.SV.W.0263.000000T0000Z-060916T0630Z/
MCPHERSON KS-RICE KS-RENO KS-
1243 AM CDT SAT SEP 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RENO...SOUTHEASTERN RICE AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL
130 AM CDT...
AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO
GOLFBALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR WILLOWBROOK...OR NEAR HUTCHINSON...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR BUHLER BY 105 AM CDT.
5 MILES SOUTHEAST OF INMAN BY 110 AM CDT.
THE LOCATIONS OF WILLOWBROOK AND HUTCHINSON AIRPORT ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH
LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3817 9828 3772 9803 3797 9770 3818 9770
3834 9782
$$
KLEINSASSER000
WWUS53 KICT 160558
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1258 AM CDT SAT SEP 16 2006
KSC113-155-159-160630-
/O.CON.KICT.SV.W.0263.000000T0000Z-060916T0630Z/
MCPHERSON KS-RICE KS-RENO KS-
1258 AM CDT SAT SEP 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RENO...SOUTHEASTERN RICE AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL
130 AM CDT...
AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR HUTCHINSON...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR BUHLER BY 105 AM CDT.
NEAR INMAN BY 110 AM CDT.
HUTCHINSON AIRPORT IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 3 AM
CDT. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
LAT...LON 3817 9828 3772 9803 3797 9770 3818 9770
3834 9782
$$
KLEINSASSER000
WWUS53 KICT 160604
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
104 AM CDT SAT SEP 16 2006
KSC113-155-159-160630-
/O.CON.KICT.SV.W.0263.000000T0000Z-060916T0630Z/
MCPHERSON KS-RICE KS-RENO KS-
104 AM CDT SAT SEP 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RENO...SOUTHEASTERN RICE AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL
130 AM CDT...
AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO
GOLFBALL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
NICKERSON...OR 14 MILES WEST OF HUTCHINSON...MOVING NORTHEAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR NICKERSON BY 115 AM CDT.
THE TOWN OF WILLOWBROOK IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3817 9828 3772 9803 3797 9770 3818 9770
3834 9782
$$
KLEINSASSER000
WWUS53 KICT 160628
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
128 AM CDT SAT SEP 16 2006
KSC113-155-159-160638-
/O.EXP.KICT.SV.W.0263.000000T0000Z-060916T0630Z/
MCPHERSON KS-RICE KS-RENO KS-
128 AM CDT SAT SEP 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RENO...SOUTHEASTERN
RICE AND SOUTHWESTERN MCPHERSON COUNTIES HAS BEEN ALLOWED TO
EXPIRE...
AT 127 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM CDT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING
ISSUED.
LAT...LON 3817 9828 3772 9803 3797 9770 3818 9770
3834 9782
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 9:45 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 15, 9:45 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 945 PM CDT FRI SEP 15 2006 .UPDATE... MUCH UNCERTAINTY WITH REGARD TO THUNDERSTORM CHANCES TONIGHT. TORNADO WATCH #773 ISSUED UNTIL 3 AM CDT FOR RICE...RENO...HARPER AND KINGMAN COUNTIES TO ACCOUNT FOR PERSISTENT TORNADIC SUPERCELLS ACROSS SOUTHWEST KANSAS. TORNADO ENVIRONMENT IS BECOMING MORE AND MORE UNFAVORABLE WITH TIME...BUT WILL GO AHEAD WITH THE WATCH JUST TO BE ON THE SAFE SIDE. LATER TONIGHT...THINKING SEVERE ACTIVITY WILL DIMINISH AS INSTABILITY DECREASES WITH EASTWARD EXTENT...BUT STRONG STORMS WILL REMAIN POSSIBLE. EVOLUTION OF ACTIVITY LATER TONIGHT REMAINS CHALLENGING. AM NOW THINKING CURRENT ACTIVITY MAY EVOLVE INTO A COMPLEX OR TWO AND PROGRESS EAST ACROSS THE CWA...AIDED BY MOISTURE ADVECTION ON 50-60KT LOW-LEVEL JET. ADDITIONAL ACTIVITY MAY DEVELOP GENERALLY EAST OF THE TURNPIKE AHEAD OF THIS CURRENT COMPLEX AFTER MIDNIGHT...AS MOISTURE ADVECTION DRAMATICALLY INCREASES ACROSS THE AREA. ADK && .PREV DISCUSSION... /ISSUED 741 PM CDT FRI SEP 15 2006/ UPDATE... SEVERE THUNDERSTORM WATCH #770 HAS BEEN ISSUED UNTIL 3 AM CDT FOR PORTIONS OF CENTRAL KANSAS. SLIGHT BACKING OF WINDS AT ONSET OF EVENING INCREASED CONVERGENCE JUST ENOUGH TO DEVELOP THUNDERSTORMS ALONG RETREATING LEE TROUGH/DRYLINE ACROSS SOUTHWEST KANSAS...WITH HINTS OF ACTIVITY TRYING TO FIRE FARTHER NORTHEAST TOWARDS HAYS AND CONCORDIA. WATER VAPOR SATELLITE...ALONG WITH RUC MODEL DATA AND PROFILERS...INDICATE A SUBTLE MID-UPPER LEVEL IMPULSE APPROACHING THE CENTRAL PLAINS FROM THE SOUTHWEST. DEEP LAYER SHEAR ON THE ORDER OF 45-55 KT AND MLCAPES AROUND 1500 J/KG WILL SUPPORT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST ACTIVITY. INSTABILITY DROPS OFF DRAMATICALLY GENERALLY EAST OF I-135...SO DO NOT EXPECT STORMS TO STRAY VERY FAR FROM RETREATING DRYLINE/LEE TROUGH. ADK && PREV DISCUSSION... /ISSUED 259 PM CDT FRI SEP 15 2006/ DISCUSSION... FORECAST CHALLENGES/CONCERNS FOCUS ON THUNDERSTORM CHANCES LATE THIS EVENING/TONIGHT AND AGAIN SATURDAY AFTERNOON/EVENING. THIS EVENING AND TONIGHT: MOISTURE HAS RETURNED NICELY TODAY AT THE SURFACE WITH DEWPOINTS ALREADY INTO THE LOWER 60S. MIDDLE 60 DEGREE DEWPOINTS ARE ON THE DOORSTEP WITH UPPER 60/LOWER 70 DEWPOINTS IN NORTH TEXAS. WITH SOUTHERLY FLOW DOWN TO THE GULF AND GIVEN CURRENT TRENDS SEE NO REASON MID TO UPPER 60 DEGREE DEWPOINTS CANT BE REACHED LATE IN THE PERIOD. 12Z UPPER ANALYSIS SHOWS ABUNDANT MOISTURE STREAMING NORTH FROM WEST TEXAS AND AREA PROFILERS AND 500MB 12Z CHART SHOW A DECENT SPEED MAX MOVING INTO THE CENTRAL PLAINS. LATEST WATER VAPOR IMAGERY SHOWING A WAVE IN THE FOUR CORNERS AREA RAPIDLY MOVING TO THE EAST TO NORTHEAST. ALL THE ABOVE MENTIONED WILL HELP SPAWN THUNDERSTORMS LATE THIS EVENING AND TONIGHT. FOR THE LATE EVENING PERIOD BEST CHANCES WILL BE CONFINED TO OUR CENTRAL KS COUNTIES BUT ANYWHERE ALONG OUR WESTERN TIER COUNTIES HAS A CHANCE OF STORMS. GIVEN ANTICIPATED INSTABILITY AND SHEAR A FEW SEVERE STORMS ARE POSSIBLE. THE ANTICIPATED HAZARDS WILL BE MAINLY LARGE HAIL AND DAMAGING WINDS. TONIGHT... VERY GOOD MOISTURE RETURN CONTINUES AND THIS LEADS TO PLENTY OF ELEVATED INSTABILITY FOR MAINLY AREAS EAST OF INTERSTATE 135 ALONG THE LEADING EDGE OF THE MOISTURE. COUPLE THIS WITH DECENT ISENTROPIC LIFT AND THERE IS A DECENT CHANCE FOR THUNDERSTORMS AND EVEN A FEW SEVERE STORMS WITH HAIL THE MAIN THREAT. I THINK THE BULK OF THIS WILL BE AFTER MIDNIGHT TONIGHT. SATURDAY: ACTIVITY SHOULD DIMINISH DURING THE LATE MORNING TO EARLY AFTERNOON PERIODS BUT CHANCES WILL INCREASE AFTER 18Z. THERE ARE DIFFERENCES IN THE MODELS ON HOW THEY MANIPULATE SURFACE WINDS DURING THE DAY. THE NAM WANTS TO VEER WINDS TO THE SOUTHWEST WHILE THE GFS KEEPS OUR WINDS OUT OF THE SOUTH. WHICHEVER MODEL IS CORRECT... IT GREATLY INFLUENCES OUR SEVERE CHANCES DURING THE AFTERNOON AS OTHER PARAMETERS WILL BE IN PLACE. BOTH NAM AND GFS HAVE DEWPOINTS IN THE UPPER 60S AHEAD A FRONT EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT. BOTH HAVE A DRYLINE AHEAD OF THE FRONT GETTING INTO SOUTH CENTRAL KS DURING THE AFTERNOON. BUT LIKE STATED ABOVE THE NAM IS VEERED TO THE SOUTHWEST WITH ITS SURFACE WINDS. MY INCLINATION IS TO LEAN TOWARD THE GFS SINCE IT HAS BEEN THE MOST CONSISTENT. BETTER DYNAMICS WILL BE TO OUR NORTHEAST BUT WE SHOULD STILL SEE SEVERE STORMS AS THE SYSTEM MOVES THROUGH. THE MAIN HAZARDS WILL BE LARGE HAIL AND WINDS. SUNDAY: FRONT SHOULD PUSH SOUTH OF OUR AREA BY SUNDAY EVENING. HOWEVER WE COULD SEE RAIN AND STORMS LINGER INTO THE OVERNIGHT HOURS. SEVERE STORMS ARE NOT ANTICIPATED SUNDAY BUT IF THE FRONT SLOWS DOWN A BIT THINGS COULD CHANGE. TEMPERATURES WILL BE SIGNIFICANTLY COOLER COMPARED TO SATURDAY AS COOLER... DRY AIR MOVES IN BEHIND THE FRONT. MONDAY THROUGH FRIDAY: MODELS DIVERGE GREATLY IN THE EXTENDED WITH ENSEMBLE PLOTS SHOWING A LARGE DISPARITY. GFS SEEMS TO BE AN OUTLIER AND THE ECMWF PROGS A TROUGH TO MOVE INTO THE SOUTHWEST. I AM NOT CONFIDENT WHICH MODEL IS MOST CORRECT SO ONLY MADE MINOR TWEAKS TO THIS TIME FRAME. BOWMAN && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 94 61 79 / 30 30 40 20 HUTCHINSON 69 93 58 77 / 30 30 50 10 NEWTON 69 93 60 78 / 30 30 50 20 ELDORADO 68 93 64 79 / 30 30 40 30 WINFIELD-KWLD 70 94 66 82 / 30 20 40 30 RUSSELL 71 93 55 73 / 40 20 40 10 GREAT BEND 69 93 56 74 / 40 20 40 10 SALINA 70 93 56 75 / 40 30 50 10 MCPHERSON 69 93 58 76 / 30 30 50 10 COFFEYVILLE 69 93 71 82 / 30 20 30 70 CHANUTE 67 93 68 81 / 30 20 30 60 IOLA 67 92 67 81 / 30 20 40 60 PARSONS-KPPF 68 93 70 82 / 30 20 30 70 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 15, 8:56 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 856 PM CDT FRI SEP 15 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 856 PM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS BEFORE MIDNIGHT...GENERALLY ALONG AND WEST OF INTERSTATE 135. A FEW SEVERE STORMS WILL BE POSSIBLE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. AFTER MIDNIGHT...THUNDERSTORM CHANCES WILL SPREAD EAST...AFFECTING LOCATIONS MAINLY EAST OF INTERSTATE 135. THE SEVERE THREAT SHOULD DIMINISH AFTER MIDNIGHT...BUT STRONG STORMS WITH DIME SIZED HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF CENTRAL AND SOUTH CENTRAL KANSAS ON SATURDAY...WITH A FEW THUNDERSTORMS POSSIBLE IN SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY BE SEVERE WITH BOTH HAIL UP TO THE SIZE OF QUARTERS AS WELL AS WINDS AROUND 60 MPH. ON SATURDAY NIGHT...THE CHANCES OF THUNDERSTORMS WILL INCREASE OVER ALL AREAS...AS A STRONG COLD FRONT SURGES SOUTHEAST ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. THESE THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL UP TO THE SIZE OF QUARTERS AS WELL AS DAMAGING WINDS AROUND 60 MPH. ON SUNDAY...THUNDERSTORMS ARE LIKELY OVER MOST OF SOUTHEAST KANSAS WITH A CHANCE OF THUNDERSTORMS OVER ALL OF SOUTH-CENTRAL AND MOST OF CENTRAL KANSAS. OVER PRIMARILY SOUTHEAST KANSAS...THE THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL AND DAMAGING WINDS...WHILE OVER MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS...SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH. ON SUNDAY EVENING...THERE IS A GOOD CHANCE THE THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST KANSAS. THE THUNDERSTORMS ARE NOT FORECAST TO BE EITHER STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BEFORE MIDNIGHT...GENERALLY WEST OF INTERSTATE 135. SPOTTER ACTIVATION MAY ONCE AGAIN BE NEEDED SATURDAY AFTERNOON AND NIGHT ACROSS ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/EPS/PJH/CDB/ADK
In the hours before
Special weather statement, Sep 15, 11:37 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1137 PM CDT FRI SEP 15 2006 KSZ032-047-160530- BARTON-RUSSELL- 1137 PM CDT FRI SEP 15 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON AND RUSSELL COUNTIES... AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLMITZ...OR 15 MILES NORTHWEST OF GREAT BEND...AND MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
Special weather statement, Sep 15, 11:41 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1141 PM CDT FRI SEP 15 2006 KSZ067-082-160545- KINGMAN-RENO- 1141 PM CDT FRI SEP 15 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KINGMAN AND RENO COUNTIES... AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF PRESTON...OR 8 MILES EAST OF PRATT...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 56 min |
| Sep 16, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 28 min |
| Sep 16, 1:34 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 41 min |
| Sep 16, 3:30 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.